A mother has been giving her 6-year-old son pseudoephedrine (Afrin) nose drops four times a day for 2 weeks. She says that at first his congestion seemed to get better, but now "his cold is worse than ever" since she stopped giving him the drops. What should the nurse explain to her?
Excessive use of nasal decongestants can lead to greater congestion because ofa rebound effect that occurs when the product is stopped.
The nurse has given medication instructions to a patient receiving phenytoin (Dilantin). Which statement by the patient will lead the nurse to determine that the patient has an adequate understanding?
"Iwill need to take extra care of my teeth and gums while on thismedication."
A patient has been taking temazepam (Restoril) for intermittent insomnia. She calls the nurse to say that when she takes it, she sleeps well, but the next day she feels "so tired." Which explanation by the nurse is correct?
"These drugs affect the sleep cycle, resulting in a hangover effect."
A patient who has received some traumatic news is panicking and will be receiving medication. The nurse anticipates giving which type of drug that is most appropriate for this situation?
When teaching a patient about taking a newly prescribed antiepileptic drug (AED) at home, the nurse should include which instruction?
Regular,consistent dosing is important for successful treatment.
Sign up for free and study better.
Get started today!